MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT
Catalog Number MQ1410
Medical Device Problem Codes Nonstandard Device (1420); Failure to Prime (1492); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one marquee disposable core biopsy instrument was returned for evaluation.On visual evaluation, the device was received without a coaxial biopsy needle and the device appeared to have residue on the cutting cannula and the penetration depth marker was set to 25mm.And it was noted that the device was in completely energized condition and it was appeared that the stylet was stuck in the cutting cannula.It was noted that the cannula was loose and it was also noted that the cannula could easily slide of the stylet.Due to the condition of the sample received, functional testing was not performed.Additional evaluation was performed and the device was disassembled, and there were no anomalies noted to the cannula hub.It was noted that the end of the cannula was not flared.Therefore, the investigation for the identified detachment of device or device components is confirmed as the cannula was noted to be loose and not secure.The investigation is confirmed for the identified nonstandard device issue as the cannula end was found not flared.However, the investigation for the reported failure to prime is kept as inconclusive as the identified issues may have contributed to the reported issue.A definitive root cause for the alleged failure to prime could not be determined based upon the provided information.The root cause for the identified detachment of device or device component issues are likely due to the condition of the cannula (e.G., not flared).The root cause for the identified nonstandard device issue is determined to be manufacturing related.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a biopsy procedure, the needle aperture allegedly stuck inside the outer cannula.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one marquee disposable core biopsy instrument was returned for evaluation.On visual evaluation, the device was received without a coaxial biopsy needle and the device appeared to have residue on the cutting cannula and the penetration depth marker was set to 25mm.And it was noted that the device was in completely energized condition and it was appeared that the stylet was stuck in the cutting cannula.It was noted that the cannula was loose and it was also noted that the cannula could easily slide of the stylet.Due to the condition of the sample received, functional testing was not performed.Additional evaluation was performed and the device was disassembled, and there were no anomalies noted to the cannula hub.It was noted that the end of the cannula was not flared.Therefore, the investigation for the identified detachment of device or device components is confirmed as the cannula was noted to be loose and not secure.The investigation is confirmed for the identified nonstandard device issue as the cannula end was found not flared.However, the investigation for the reported failure to prime is kept as inconclusive as the identified issues may have contributed to the reported issue.A definitive root cause for the alleged failure to prime could not be determined based upon the provided information.It is unknown whether patient and/or procedural issues contributed to the reported event.The root cause for the identified detachment of device or device component issues are likely due to the condition of the cannula (e.G., not flared).The root cause for the identified nonstandard device issue is determined to be manufacturing related.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MARQUEE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19935491
Report Number2020394-2024-01184
Device Sequence Number18000410
Product Code KNW
UDI-Device Identifier00801741097133
UDI-Public(01)00801741097133(11)230127(17)251128(10)0001500910
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Catalogue NumberMQ1410
Device Lot Number0001500910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown